MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CARBOFLO VASCULAR GRAFT; EPTFE VASCULAR GRAFT

BARD PERIPHERAL VASCULAR, INC. CARBOFLO VASCULAR GRAFT; EPTFE VASCULAR GRAFT
Model Number 40A64C
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.A photo was provided.The lot number for the device was provided.The device history records and photo are currently under review.The return of the device is pending.The investigation is currently under way.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angiography approximately 50 days post procedure, the inner lumen surface of the vascular graft was allegedly not smooth and something tattered was found.It was further reported that the health care provider (hcp) punctured the graft and allegedly retrieved a film-like substance.Reportedly, a second procedure was performed to remove and replace the vascular graft with another.Upon completion of the second procedure, the hcp recanted the allegation of foreign material as it did not originate from the graft.The patient was reported as recovering through dialysis with hd catheter post second procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A manufacturing review was not performed as the lot number was not provided.The device was not returned for evaluation.Medical records were not provided for review.One photo was provided and reviewed.The photo shows a film like substance laid out on a paper towel.However, it is unknown what the substance is.Therefore, the investigation is inconclusive for foreign material.Per the event details, the foreign material was not from the vascular graft.The alleged film like substance is most likely from a clot or tissue growth.However, the definitive root cause is unknown.A review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, and unit label) showed that the product labeling is adequate.

Brand Name
CARBOFLO VASCULAR GRAFT
Common Device Name
EPTFE VASCULAR GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7787478
Report Number2020394-2018-01476
Device Sequence Number1985605
Product Code DSY
UDI-Device Identifier00801741020995
UDI-Public(01)00801741020995
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K004011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40A64C
Device Catalogue Number40A64C
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/19/2018
Supplement Date Received by Manufacturer10/24/2018
Initial Report FDA Received Date08/15/2018
Supplement Report FDA Received Date11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;